MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 36IN 2-0 S/A CTB-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 36IN 2-0 S/A CTB-1; SUTURE, SURGICAL, ABSORBABLE
Model Number ZB345
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown surgery on an unknown date and suture was used.During the procedure, the suture broke.Usage was stopped and another product was used with no problem.The lot number is unknown.There were no adverse patient consequences reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).Date sent to the fda: 11/10/2020.Investigation summary: it was reported that the suture was broken during use.One empty labeled winding former, a needle and one suture of product code zb345 were received for analysis.During the visual inspection of opened sample, the swage and attachment area were not observed as expected; since the hit of the stake was on the edge of needle, causing that the suture was severely cut resulting in a clip off.The manufacturing records could not be reviewed as the batch number is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDSII VIO 36IN 2-0 S/A CTB-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key10555414
Report Number2210968-2020-07092
Device Sequence Number2445404
Product Code NEW
UDI-Device Identifier10705031062030
UDI-Public10705031062030
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZB345
Device Catalogue NumberZB345
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2020
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer10/15/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/10/2020
Patient Sequence Number1